Lightning, Orange
- When
- June 9, 6:15 AM EST
- Where
- Orange County, Mechanicstown
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.450, -74.380
A building was struck by lightning in Mechanicstown.
Thunderstorms developed in the vicinity of a warm front during the morning hours across portions of the Lower Hudson Valley. These storms produced lightning damage in Orange county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Thunderstorms developed in the vicinity of a warm front during the morning hours across portions of the Lower Hudson Valley. These storms produced lightning damage in Orange county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 9, 4:40 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 540 AM EDT TUE JUN 9 2009 .SYNOPSIS... A FRONT WILL LIKELY REMAIN TO OUR SOUTH THROUGH THURSDAY...AS HIGH PRESSURE REMAINS ANCHORED OVER SOUTHEAST CANADA...RIDGING DOWN INTO THE NORTHEASTERN STATES. WAVES OF LOW PRESSURE WILL RIDE ALONG IT. THE FIRST LOW PASSES SOUTH OF THE TRI-STATE TODAY INTO TONIGHT...WITH A SERIES OF LOWS AFFECTING THE AREA WEDNESDAY NIGHT INTO FRIDAY. HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK SHORTWAVE TROUGH LIFTS FROM THE GREAT LAKES THIS MORNING INTO WESTERN QUEBEC TODAY. SURFACE LOW PRESSURE TAKES A SIMILAR TRACK...WHILE HIGH PRESSURE SLOWLY SLIDES FROM NORTHERN NEW ENGLAND INTO THE CANADIAN MARITIMES. ITS ASSOCIATED WARM FRONT...JUST SE OF THE REGION THIS MORNING...WILL LIKELY HAVE TROUBLE MOVING MUCH FARTHER NE TODAY WITH COOL WATERS...WEAK LOW-LEVEL WINDS AND FAR INTERIOR TRACK OF LOW PRESSURE. WILL LEAN TOWARDS LESS PROGRESSIVE MOVEMENT OF THE WARM FRONT AS DEPICTED BY THE NAM...KEEPING REGION IN MORE STABLE LOW-LEVELS. COMBINATION OF EASTERLY UPSLOPE LOW-LEVEL FLOW...MARGINAL ELEVATED INSTABILITY...MID-LEVEL SHORTWAVE FORCING...AND PWATS AROUND 1 3/4 INCHES ALLOWING FOR MODERATE TO HEAVY RA/TSRA ACTIVITY EARLY THIS MORNING...WHICH WILL TRANSLATE E THROUGH THE MORNING. BEST CHANCE OF TSRA ACROSS SW ZONES WITH BEST ELEVATED INSTABILITY...WANING TO THE NE. WOULD EXPECT HEAVIER SHOWER ACTIVITY TO END FROM W TO E THROUGH THE LATE MORNING/AFTERNOON AS NORTHERN STREAM SHORTWAVE TROUGH PIVOTS NE. BUT WITH WEAK SURFACE LOW/TROUGH HANGING TO THE WEST...WARM FRONT SW OF THE AREA...AND CONTINUED LOW-LEVEL UPSLOPE ONSHORE FLOW...WOULD EXPECT A CHANCE OF LIGHT SHOWER ACTIVITY AND DRIZZLE TO CONTINUE THIS AFTERNOON. WITH CLOUDS...ONSHORE FLOW...AND SHOWER/DRIZZLE ACTIVITY TEMPS WILL LIKELY HOLD IN THE 60S ACROSS MUCH OF THE REGION...PERHAPS SOME LOWER 70S ACROSS NY/NJ METRO. LEANING TOWARDS COOLER NAM NUMBERS...SEVERAL DEGREES BELOW SEASONABLE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UNSETTLED THROUGH THE PERIOD. SPLIT UPPER FLOW TONIGHT INTO WEDNESDAY...GIVING WAY TO A SLOW APPROACH OF WEAKLY PHASED SOUTHERN AND NORTHERN STREAM SHORTWAVE ENERGY WED NIGHT INTO THURS. NORTHERN STREAM SHORTWAVE PIVOTS INTO CANADIAN MARITIMES TONIGHT...WHILE SOUTHERN STREAM SHORTWAVE AMPLIFIES OFF MID-ATLANTIC COAST TONIGHT INTO WED. THIS WILL LIKELY HAVE WEAK SURFACE LOW PRESSURE...WEST OF THE REGION TODAY...TRANSLATING SOUTH OF REGION TONIGHT INTO WED AS SOUTHERN STREAM SHORTWAVE SLIDES OFFSHORE. THE SURFACE WARM FRONT WILL LIKELY CONTINUING TO SIT JUST SOUTH OF THE REGION AS HIGH PRESSURE HOLDS ON OVER THE CANADIAN MARITIMES...PROVIDING ONSHORE FLOW AND CAD INTO THE REGION. WITH WEAK ISENTROPIC LIFT FROM ONSHORE FLOW AND MOIST LOW LEVELS...WILL LIKELY SEE CONTINUE SCATTERED LIGHT SHOWER ACTIVITY AND AREAS OF DRIZZLE AND FOG ACROSS THE REGION TONIGHT THROUGH WED EVE. TEMPS RUNNING BELOW SEASONABLE ON WED IN ONSHORE FLOW AND CLOUDS/DRIZZLE. UPPER FLOW CONSOLIDATES TO SOUTHWESTERLY WED NIGHT AHEAD OF WEAKLY PHASED NORTHERN AND SOUTHERN STREAM SHORTWAVE ENERGY. THIS WILL LIKELY HAVE A SERIES OF WAVES APPROACHING THE REGION ALONG THE WARM FRONT. THE FIRST OF WHICH LOOKS TO APPROACH LATE WEDNESDAY NIGHT FROM THE OHIO VALLEY...WITH SUBSEQUENT WAVES THROUGH FRIDAY. QUITE A BIT OF UNCERTAINTY EXISTS IN THE TRACK OF THE WAVES AND EVENTUAL CONSOLIDATION INTO MAIN LOW PRESSURE. THIS WILL HAVE A BIG IMPACT ON INSTABILITY AND QPF. NONETHELESS...WITH ASSOCIATED MID AND LOW- LEVEL FORCING AND ABUNDANT MOISTURE TO WORK WITH...WIDESPREAD SHOWER ACTIVITY IS LIKELY DURING THIS TIME. AT LEAST MARGINAL ELEVATED INSTABILITY AND FORCING WILL PRESENT THE POSSIBILITY OF EMBEDDED ELEVATED TSTMS ACTIVITY. IF THE WARM FRONT CONTINUE TO STRADDLE THE AREAS WITH THE SURFACE WAVES TRACKING IN CLOSE VICINITY OF THE REGION...PWATS COULD APPROACH 2 INCHES. THIS WOULD BRING THE THREAT OF HEAVY RAIN AND FLASH FLOODING LATE WED NIGHT INTO THURS NIGHT. WILL ADDRESS LOW-END FLASH FLOOD THREAT IN HWO AT THIS TIME. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UNSETTLED WEATHER PATTERN CONTINUES THROUGH THE END OF THE WORK WEEK. NEXT WEEKEND STILL LOOKS GENERALLY DRY AND FAIR...BUT STILL DO NOT SEE A PROLONGED PERIOD OF BENIGN WEATHER IN SIGHT. HAVE ONCE AGAIN LEANED HEAVILY ON HPC GUIDANCE. THIS SCENARIO WILL TRACK ONE OR A SERIES OF LOW PRESSURE WAVES FROM THE OHIO VALLEY TO THE NEW ENGLAND COAST THU NIGHT THROUGH FRI. THE JURY STILL REMAINS OUT WHETHER THE LOCAL AREA IS ABLE TO WARM SECTOR DUE TO UNCERTAINTY WITH THE EXACT LOW TRACK...BUT THERE COULD AT LEAST BE ELEVATED INSTABILITY PRESENT THU NIGHT SO HAVE INCLUDED SLIGHT CHANCE TSTMS DURING THIS TIME. RAIN CONTINUES INTO FRI MORNING...TAPERING OFF DURING THE AFTERNOON. POTENTIAL FOR URBAN FLOODING IS PRESENT. HAVE KEPT THE WEEKEND DRY ALTHOUGH TROUGHINESS REMAINS ACROSS THE EASTERN US. NO REAL SHORTWAVES IN THE FLOW UNTIL SUN NIGHT/MON WHEN CHANCE POPS RETURN. TEMPS SHOULD BE RIGHT AROUND NORMAL LEVELS...EXCEPT FOR THU NIGHT AND FRI...WHERE ABUNDANT CLOUD COVER AND RAIN WILL KEEP IT SLIGHTLY WARMER THU NIGHT AND SLIGHTLY COOLER ON FRI. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... IFR TO LIFR CEILINGS GENERALLY THROUGH THE FORECAST PERIOD AS STRATUS REMAINS WITH AN EASTERLY FLOW AHEAD OF A WARM FRONT. VISIBILITIES WILL LIKELY REMAIN MVFR. SOLID LINE OF THUNDERSTORMS ACROSS EASTERN PENNSYLVANIA WILL HOLD TOGETHER AS IT APPROACHES THE NYC AREA TERMINALS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE 18Z TO 01Z WITH ELEVATED INSTABILITY...THERE MAY BE A BRIEF IMPROVEMENT IN CEILINGS TO MVFR DURING THE DAY...ALTHOUGH CONFIDENCE REMAINS LOW. OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY... TUE NIGHT...WED AND WED NIGHT...IFR CEILINGS AND MVFR TO IFR VISIBILITIES IN FOG...LIGHT RAIN AND DRIZZLE. THU AND FRI...SUB-VFR LIKELY WITH RAIN AND CHANCE OF TSTMS. FRI NIGHT-SAT...VFR. && .MARINE... HIGH PRESSURE BUILDING IN FROM THE SOUTHEAST COAST OF NEW ENGLAND WITH WEAKENING LOW PRESSURE OVER THE EASTERN GREAT LAKES TODAY INTO TONIGHT WILL KEEP WINDS AND SEAS BELOW SMALL CRAFT LEVELS. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THE AREA WATERS. TONIGHT INTO WEDNESDAY NIGHT VISIBILITIES WILL LIKELY BE REDUCED IN DRIZZLE AND FOG WITH A LIGHT EASTERLY FLOW. LOW PRESSURE DEEPENING OVER THE WATERS THURSDAY NIGHT INTO FRIDAY WILL LIKELY INCREASE SEAS ON THE OCEAN TO MINIMAL SMALL CRAFT LEVELS. WINDS WILL INCREASE FROM THE SOUTHEAST BUT ARE EXPECTED TO REMAIN BELOW 25 KT. DEPENDING ON THE STRENGTH AND TRACK OF THIS LOW THURSDAY NIGHT INTO FRIDAY A SCA MAY BE NEED ON THE WATERS. OTHERWISE WINDS AND SEAS WILL AGAIN BE BELOW SMALL CRAFT LEVELS FRIDAY NIGHT INTO SATURDAY. && .HYDROLOGY... AN ADDITIONAL 1/2 TO 1 INCH QPF POSSIBLE THIS MORNING...LOCALLY HIGHER AMOUNTS IN CONVECTION. ADDITIONAL SIGNIFICANT RAINFALL POSSIBLE FROM LATE WEDNESDAY NIGHT INTO FRIDAY...WITH THE POTENTIAL FOR OVER 1 INCH OF RAINFALL. GIVEN RECENT RAINFALL...THERE COULD BE SOME CONCERNS WITH FLOODING DEPENDING UPON HOW MUCH RAIN ACTUALLY FALLS. WILL ADDRESS THE LOW END FLASH FLOOD POTENTIAL IN HWO FOR NOW. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV NEAR TERM...NV SHORT TERM...NV LONG TERM...AL AVIATION...MET MARINE...MET HYDROLOGY...NV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 423 AM EDT TUE JUN 9 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-100830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 423 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF LOW PRESSURE WAVES WILL TRACK NORTHEAST ALONG A STALLED BOUNDARY WEDNESDAY NIGHT INTO FRIDAY...WHICH COULD BRING SIGNIFICANT ADDITIONAL RAINFALL TO THE AREA. THERE IS STILL SOME UNCERTAINTY ON THE EXACT TRACK OF THESE WAVES...BUT AT THIS POINT THERE IS A LOW END THREAT OF FLASH URBAN AND SMALL STREAM FLOODING DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-100830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 423 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 207 AM EDT TUE JUN 9 2009 NJZ003>006-011-NYZ071>076-090700- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-UNION- 207 AM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX... HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC... QUEENS...RICHMOND (STATEN ISLAND)...SOUTHERN WESTCHESTER AND UNION COUNTIES... AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIDGEWOOD TO CLARK...MOVING SOUTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THESE RAINFALL RATES COULD CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS...WITH WIDESPREAD PONDING OF WATER ON ROADWAYS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 251 AM EDT TUE JUN 9 2009 NJZ003>006-011-NYZ071>078-080-090745- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-NORTHWEST SUFFOLK-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK-UNION- 251 AM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX... HUDSON...KINGS (BROOKLYN)...NASSAU...NEW YORK (MANHATTAN)... PASSAIC...QUEENS...RICHMOND (STATEN ISLAND)...SOUTHERN WESTCHESTER... UNION AND WESTERN SUFFOLK COUNTIES... AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF HEAVY SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ROCHELLE TO RED BANK...MOVING SOUTHEAST AT 25 MPH. INTENSE CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THESE RAINFALL RATES WILL CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS...WITH WIDESPREAD PONDING OF WATER ON ROADWAYS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 549 AM EDT TUE JUN 9 2009 NYZ067-091115- ORANGE- 549 AM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY... AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HAZEL TO 59 MILES WEST OF BEATTYESTOWN...MOVING SOUTHEAST AT 25 MPH. INTENSE CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE IN THE STRONGEST CELLS AS WELL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 632 AM EDT TUE JUN 9 2009 NJZ002-003-NYZ067>069-091200- BERGEN-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 632 AM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...ORANGE... PASSAIC...PUTNAM AND ROCKLAND COUNTIES... AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF GRAHAMSVILLE TO 41 MILES WEST OF BEATTYESTOWN...MOVING EAST AT 25 MPH. INTENSE CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE IN THE STRONGEST CELLS AS WELL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 706 AM EDT TUE JUN 9 2009 NJZ002>005-011-NYZ067>070-091200- BERGEN-EASTERN PASSAIC-ESSEX-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-UNION-WESTERN PASSAIC- 706 AM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...ORANGE... PASSAIC...PUTNAM...ROCKLAND...UNION AND WESTCHESTER COUNTIES... AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TILLSON TO 7 MILES SOUTHEAST OF MILFORD TO 20 MILES NORTHWEST OF EWING...AND MOVING EAST AT 30 MPH. INTENSE CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE IN THE STRONGEST CELLS AS WELL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 711 AM EDT TUE JUN 9 2009 CTZ005-006-009-010-091215- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 711 AM EDT TUE JUN 9 2009 ...AN AREA OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS IMPACTING FAIRFIELD AND NEW HAVEN COUNTIES... AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERMAN TO STRATFORD...MOVING EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The Albany radar (KENX), 129 km away, was scanning. The volume nearest the first event began at 11:12 UTC.
2 lightning. Local standard time, as filed.
A building was struck by lightning in Mechanicstown.
Lightning struck a house at 65 O'Hare Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179187, 179190.